MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralight ST Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralight ST Mesh; Surgical Mesh
Catalog Number 5954810
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Granuloma (1876); Unspecified Infection (1930); Necrosis (1971); Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against ventralight st.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against ventralight st.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2013 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of ventralight st mesh (device 1).Per op notes, "a midline incision was made, the ventralight st mesh (device 1) was placed into the fascia using prolene sutures." on (b)(6) 2015 - patient underwent abdominal wall suture granuloma excision.On (b)(6) 2016 - patient underwent abdominal wall suture granuloma excision.Per op notes, "incision was made of the suture granuloma site, the excision site.Noted the mesh (device 1) base of the debrided." on (b)(6) 2020 - patient had abdominal wall abscess thereby underwent excisional debridement of abdominal wall abscess incision and drainage.Per op notes, "the necrotic area was excised.Palpable subcutaneous infection was noted." on (b)(6) 2020 - patient was diagnosed with recurrent ventral hernia and infected abdominal wall mesh thereby underwent repair with removal of infected mesh (device 1) and implant of phasix st mesh (device 2).Per op notes, "a midline incision was made, lysis of adhesions was performed.The mesh (device 1) was then excised.The phasix st mesh (device 2) was placed to the fascia using prolene sutures." on (b)(6) 2020 - patient had cellulitis thereby underwent lysis of adhesions.Per op notes, "a midline fascial looped suture was removed and the fascia was opened to expose the phasix st mesh (device 2).The mesh was split down the midline and the abdomen was explored.Therefore, the mesh was closed with prolene suture." on (b)(6) 2020 - patient was diagnosed with wound infection thereby underwent placement of wound vac abdominal wall.On (b)(6) 2022 - patient was diagnosed with infected abdominal wall mesh with abscess and mesh erosion into the small bowel, enterocutaneous fistula thereby underwent repair with removal of mesh (device 2).Per op notes, "there was a large mesh that had been placed and down to the area of the fistula tract.The small bowel was dissected away from the area of the previous abscess.There was adherence of the mesh into the small bowel, adhesions were lysed.The abdominal wall mesh (device 2) was removed from the parietal peritoneum.".
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.As reported, post implant of a ventralight st mesh the patient experienced hernia recurrence, infection, abscess, granuloma, necrosis, adhesions thereby underwent mesh removal.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.A review of the manufacturing records was performed and found the lot was manufactured according to specification.To date this is the only reported complaint for this lot of (b)(4) units released for distribution.Note, based on medical records provided, the surgeon inadvertently implanted the ventralight st mesh (device 1) on (b)(6) 2013 which was beyond the labeled expired date of 28-nov-2012.Updated fields: a2, b2 (outcomes attributed to adv ev), b3, b4, b5, b6, b7, d4 (product catalog no., corporate lot no., udi no., expiry date), d.6b (date of explant), g3, g6, h2, h4, h6, h10.This supplemental emdr represents the ventralight st mesh (device 1).An additional emdr was submitted to represent the phasix st (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Ventralight ST Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(401)825-8495
MDR Report Key11853674
Report Number1213643-2021-03706
Device Sequence Number16399082
Product Code FTL
UDI-Device Identifier00801741031687
UDI-Public(01)00801741031687(17)121128(10)HUUK0126
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2012
Device Catalogue Number5954810
Device Lot NumberHUUK0126
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date08/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexFemale